MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D BLEND; SERACLONE ANTI-D BLEND

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D BLEND; SERACLONE ANTI-D BLEND
Catalog Number 802033100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative result of one patient sample when tested with seraclone anti-d blend in the tube method.The customer stated that the pre-natal patient was typed as blood group o rhd negative by two technicians on (b)(6) 2019.This result was confirmed by a quick stick test.On (b)(6) 2019 the same patient returned to have her abo/rh typing performed using the tube method.This time the result was rhd positive.For this testing the customer used seraclone anti-d blend lot 8905130-04.Due to the discrepant test results the customer thought the patient might have a variant and would like further tests performed.The customer did not return the supposedly defective product seraclone anti-d blend for investigational testing, but one patient sample.The testing in our quality control laboratory is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a discrepant result with seraclone anti-d (rh1) blend (ref#802033100, lot #8832110-02).The customer stated that she ran an abo/rh typing by tube test on a prenatal patient (acc #(b)(4)) on (b)(6) 2019.The patient was typed as blood group o rh(d) negative by two different technicians.The customer also ran a quick stick test and the results were blood group o rh(d) negative.On (b)(6) 2019 the same patient returned to have her abo/rh typing performed by tube method.The rh(d) reacted 3+ positive at immediate spin.In a repeat testing of the same sample the reaction strength was 1+ positive at immediate spin.The reagent used for the rh(d) typing was seraclone anti-d (rh1) blend (ref #802033100, lot #8905130-04).Due to the discrepant results the customer thought the patient might have a variant and wanted further testing performed.The customer determined the rh formular of the patient.It was ccee.The customer returned two patient samples (#(b)(6) , coll.(b)(6) 2019) for investigational testing, but not the complaint samples.Therefore our quality control laboratory tested both samples with their retention samples of seraclone anti-d blend lot #8832110-02 and lot #8905130-04.Both samples yielded 4w + positive reactions at immediate spin.Additionally both retention samples of seraclone anti-d blend were tested for potency and specificity.All acceptance criteria were met.The minimum titer was exceeded by both lots.We did not observe any false negative reaction.Testing by our quality control laboratory confirmed that the allegedly defective lot of seraclone anti-d blend functions correctly.Due to the strong positive results of both samples at immediate spin a molecular typing of the rh(d) was not initiated.This was communicated to the customer.Based on this information the customer started thinking whether there was a tech error.A review of the batch record documentation showed no irregularities which might have negative influences on the quality of the allegedly defective lot.

Brand Name
BLOOD GROUPING REAGENT ANTI-D BLEND
Common Device Name
SERACLONE ANTI-D BLEND
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key9567560
Report Number9610824-2019-00082
Device Sequence Number14175223
Product Code QHR
UDI-Device Identifier07611969950201
UDI-Public(01)07611969950201(17)200729(10)8832110-02
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2020
Device Catalogue Number802033100
Device Lot Number8832110-02
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SERACLONE ANTI-D BLEND #8905130-04; SERACLONE ANTI-D BLEND #8905130-04